Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some properties of closed $ 1$-forms on a special Riemannian manifold


Author: Gr. Tsagas
Journal: Proc. Amer. Math. Soc. 81 (1981), 104-106
MSC: Primary 53C20
DOI: https://doi.org/10.1090/S0002-9939-1981-0589147-5
MathSciNet review: 589147
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a compact Riemannian manifold whose sectional curvature is strictly negative; then every closed $ 1$-form on $ M$ has a singularity.


References [Enhancements On Off] (What's this?)

  • [1] R. L. Bishop and B. O'Neil, Manifolds of negative curvature, Trans. Amer. Math. Soc. 145 (1969), 1-49. MR 0251664 (40:4891)
  • [2] W. Byers, On a theorem of Preissmann, Proc. Amer. Math. Soc. 24 (1970), 50-51. MR 0251665 (40:4892)
  • [3] F. T. Farrell, The obstruction to fibering a manifold over a circle, Indiana Univ. Math. J. 21 (1971), 315-346. MR 0290397 (44:7578)
  • [4] D. Gromol and J. Wolf, Some relations between the metric structure and the algebraic structure of the fundamental group in the manifolds of nonpositive curvature, Bull. Amer. Math. Soc. 77 (1971), 545-552. MR 0281122 (43:6841)
  • [5] S. T. Hu, Homotopy theory, Academic Press, New York, 1963. MR 0106454 (21:5186)
  • [6] J. Milnor, Lectures on Morse theory, Ann. of Math. Studies, No. 51, Princeton Univ. Press, Princeton, N.J., 1963. MR 0163331 (29:634)
  • [7] -, A note on curvature and fundamental group, J. Differential Geometry 2 (1968), 1-7. MR 0232311 (38:636)
  • [8] -, Growth of finitely generated solvable groups, J. Differential Geometry 2 (1968), 427-449. MR 0244899 (39:6212)
  • [9] Gr. Tsagas, On the singularities of harmonic $ 1$-forms on a Riemannian manifold, Kōdai Math. Sem. Rep. 26 (1975), 459-466. MR 0394506 (52:15307)
  • [10] D. Tischler, On fibering certain foliated manifolds over $ {S^1}$, Topology 9 (1970), 153-154. MR 0256413 (41:1069)
  • [11] J. A. Wolf, Growth of finitely generated solvable groups and curvature of Riemannian manifolds, J. Differential Geometry 2 (1970), 421-446. MR 0248688 (40:1939)
  • [12] S. Yau, On the fundamental group of compact manifolds of non-positive curvature, J. Differential Geometry 6 (1971), 579-585. MR 0283726 (44:956)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20

Retrieve articles in all journals with MSC: 53C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0589147-5
Keywords: Riemannian manifold, closed $ 1$-form, harmonic $ 1$-form, negative $ \delta $-pinched, singularity of $ 1$-forms.
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society